Kansas, 2007Flash Flooding and Flooding in Kansas, July 1 to 4, 2007
July 1 to 4, 2007 · NWS ICT · 21 events in 12 counties and zones
An upper level low pressure system and associated frontal boundary stalled across the area for several days, resulting in periods of numerous and widespread heavy showers and thunderstorms across portions of south-central and southeast Kansas from early on the 27th until July 1st. Phenomenal rainfall totals occurred during this period, ranging anywhere from 8 inches, to as much as 20 inches,…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $149 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system and associated frontal boundary stalled across the area for several days, resulting in periods of numerous and widespread heavy showers and thunderstorms across portions of south-central and southeast Kansas from early on the 27th until July 1st. Phenomenal rainfall totals occurred during this period, ranging anywhere from 8 inches, to as much as 20 inches, heaviest across southeast Kansas. A few the most extreme and measured rainfall reports from June 28th - 30th were 18.29 inches at Fredonia, 12.47 inches at Independence, 11.70 inches at Iola, 9.18 inches at Chanute, 8.63 inches at Erie and 8.40 inches at Coffeyville. Excessive runoff produced widespread, catastrophic, record flooding across much of southeast Kansas, particularly in the vicinity of area rivers, streams and creeks. Hardest hit were the Verdigris and Fall Rivers, where record flooding was observed at Fall River, Independence and Coffeyville. The Neosho River was also hard hit with record flooding observed at Erie and major flooding observed at Chanute, Parsons and Oswego. Public, private and crop damage was extensive and at times severe. Hundreds to potentially a few thousand homes and businesses sustained severe flood damage, an incalculable number of roads were closed due to high water, and several bridges were either washed out or sustained damage. Thousands of acres of crops sustained severe damage. Thousands of miles of roads were damaged from the flood waters. Evacuations and water rescues were common, as several towns were for a time surrounded and/or engulfed by flood waters. Water became unsafe, as flood waters inundated water and sewage treatment plants. Thousands of residents were without power for an extended period of time. Several counties were declared federal disaster areas. Public and private damages likely exceeded hundreds of millions of dollars, but exact monetary values will be difficult to nearly impossible to determine. The flooding in Coffeyville enveloped the Coffeyville Resources Refinery. A malfunctioning pump lead to a 71,000 gallon crude oil spill into the Verdigris River, leaving an oily gunk on everything the oil touched, and contaminating the water for miles. One fatality occurred in Coffeyville, when a gentleman refused to evacuate his motel room, despite being warned twice by emergency officials of the impending flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 30, 9:19 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 30, 9:19 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT SAT JUN 30 2007
.UPDATE...
RECORD AND POTENTIALLY CATASTROPHIC RIVER FLOODING IS OCCURRING
ON THE VERDIGRIS RIVER...WHICH WILL AFFECT INDEPENDENCE AND
COFFEYVILLE. AFTER COORDINATION WITH THE TULSA RFC...THE
RECORD FORECAST STAGES WERE RAISED THIS EVENING. THIS COULD
RESULT IN THE RIVER APPROACHING THE TOP OF THE LEVEE AT
INDEPENDENCE...AND TOPPING THE LEVEE AT COFFEYVILLE. VERY HEAVY
RAINFALL CONTINUED TO FALL ACROSS EXTREME SOUTHEAST KANSAS
LATE THIS EVENING...AND IS EXPECTED TO REDEVELOP WITHIN THE
DEFORMATION ZONE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS
OVERNIGHT. THIS WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL
AS FAR WEST AS THE TURNPIKE AGAIN. OTHERWISE...STRATUS AND
FOG WILL DEVELOP WEST ACROSS CENTRAL KANSAS LATER TONIGHT.
KED
&&
.PREV DISCUSSION... /ISSUED 801 PM CDT SAT JUN 30 2007/
AVIATION...
FOR 00Z TAF SUITE...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDER WILL CONTINUE TO
AFFECT SOUTHEAST KANSAS THROUGH MUCH OF THE FORECAST PERIOD. FURTHER
WEST ACROSS CENTRAL KANSAS...IFR CIGS AND VSBYS WILL CONTINUE TO
DEVELOP AND EXPAND WEST IN THE MOIST EASTERLY LOW LEVEL FLOW LATE
TONIGHT INTO EARLY SUNDAY MORNING.
KED
PREV DISCUSSION... /ISSUED 325 PM CDT SAT JUN 30 2007/
DISCUSSION...
TONIGHT-MON:
FLOODING AND PROBABILITY OF PRECIPITATION CONTINUE TO BE A BROKEN
RECORD. SERIOUS THREAT AGAIN TONIGHT BUT DEFINITE DIFFERENCES IN
SETUP. 1200 UTC UPPER AIR ANALYSIS SHOWS WELL DEFINED 850MB
EAST/WEST BOUNDARY INTO LOW OVER NORTHWEST OK. CONVERGENCE INTO
BOUNDARY AND WEAK MCV SUPPORTED MOST WIDESPREAD PRECIPITATION ACROSS
EASTERN KS TODAY. UNCAPPED WARM SECTOR COMBINED WITH A LITTLE BIT
OF FILTERED SUN HAS RESULTED IN SLOWLY INCREASING RAIN
SHOWERS/THUNDERSTORMS DURING THE AFTERNOON. GLOBAL FORECAST SYSTEM
MODEL APPEARS TO HAVE GOOD HANDLE OUT OF THE BOX AND WAS GENERALLY
USED FOR THE SHORT TERM. NORTH AMERICAN MODEL SHOWING USUAL
CONVECTIVE FEEDBACK PROBLEMS. 1000-2000 CAPES POSSIBLE IN WARM
SECTOR...BUT PRIMARY THREAT IS DEFINITELY TROPICAL/TORRENTIAL
RAIN. BELIEVE HEAVIEST PRECIPITATION MAY OCCUR NEAR ICT/TOP BORDER
IN SOUTHEAST KS...AND AM NOT CONVINCED BOUNDARY WILL SAG AS FAR
SOUTH AS SOME OTHER MODELS SUGGEST. LOW LEVEL CONVERGENCE MAY NOT
BE AS GOOD AS LAST NIGHT...BUT THERE IS NOTHING TO REALLY STOP THE
PRECIPITATION EITHER. WITH TROPICAL RAINFALL RATES...EVEN
SCATTERED PRECIPITATION WILL ADD UP...UNFORTUNATELY IN AREAS
ALREADY EXPERIENCING RECORD FLOODING.
AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE AMOUNTS
AROUND 2 INCHES LIKELY ACROSS MUCH OF SOUTHEAST KS BY 12 UTC SUN
BUT WITH SIGNIFICANTLY HIGHER LOCAL AMOUNTS IN CONVECTIVE CORES
AND TRAINING. INCREASED PROBABILITY OF PRECIPITATION ON SUN AND
INTO MON AS IT APPEARS THIS LOW WILL NOT BE MOVING OUT VERY
QUICKLY. TEMPERATURES TRIMMED BACK A BIT DUE TO CLOUDS/
PRECIPITATION.
WED-SAT:
WHILE OVERALL PATTERN REMAINS UNCHANGED FROM YESTERDAY AND MODELS
QUITE CONSISTENT ON LONG WAVE PATTERN DURING THIS PERIOD...THE
ACTUAL DETAILS OF THE FORECAST ARE PROBLEMATIC. RIPPLES IN NORTHWEST
FLOW AND COPIOUS MOISTURE IN OR JUST SOUTH OF THE AREA WILL LEAD
TO PERIODIC BOUTS OF THUNDERSTORMS. APPEARS UNLIKELY THAT
TEMPERATURES ALOFT WILL WARM ENOUGH TO COMPLETELY NIX
PRECIPITATION. NOT ENTIRELY CONVINCED ON FRONTAL PASSAGE TIMING...
BUT SHOULD SEE EITHER MCS/FRONTAL PASSAGE LATE WED/EARLY THU.
ADDITIONAL WAVES EVIDENT ON FRI/SAT FROM BOTH EUROPEAN CENTRE FOR
MEDIUM RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM
MODEL...BUT SIGNIFICANT DIFFERENCES IN TIMING. AS EARLY AS 0000
UTC SAT EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL
SURGES 850MB MOISTURE UP HIGH PLAINS IN RESPONSE TO LEE TROUGHING
WITH FAVORABLE UPSLOPE HIGH PLAINS MCS REGIME. TEMPERED MAXES
ACROSS FLOODED AREAS OF SOUTHEAST KS WHERE MOIST GROUND WILL
RESULT IN SLIGHTLY MORE COOLER TEMPERATURES DUE TO EVAPORATION AND
INCREASED CUMULUS. -HOWERTON
AVIATION...
WITH LITTLE CHANGES FROM 24HRS AGO...PERSISTENCE WILL BE THE RULE.
BASED ON LATEST TRENDS...INSTRUMENT FLIGHT RULES CONDITIONS ARE
LIKELY ACROSS THE AREA TONIGHT AND THROUGH AT LEAST 1800 UTC SUN.
HEAVY RAIN SHOWERS/THUNDERSTORMS ARE MOST LIKELY AT KICT AND KCNU
WITH SLIGHTLY LESS CHANCES AT KSLN/KRSL/KHUT. WITH MOIST UPSLOPE FLOW
ON SUN...DO NOT ANTICIPATE QUICK CLEARING AT ANY LOCATION.
-HOWERTON
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 66 78 66 84 / 60 50 20 20
HUTCHINSON 64 79 66 84 / 50 40 20 10
NEWTON 65 76 66 84 / 60 50 20 10
ELDORADO 66 77 66 83 / 80 60 30 20
WINFIELD-KWLD 68 80 67 83 / 90 60 30 20
RUSSELL 62 81 65 86 / 20 10 10 10
GREAT BEND 63 80 66 85 / 20 20 10 10
SALINA 63 81 65 85 / 40 30 10 10
MCPHERSON 64 79 66 84 / 50 40 20 10
COFFEYVILLE 70 79 67 83 / 100 80 50 20
CHANUTE 67 79 66 83 / 100 70 40 20
IOLA 66 79 66 83 / 100 70 40 20
PARSONS-KPPF 68 79 67 82 / 100 80 40 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ052-053-068>072-
083-092>096-098>100.
&&
Hazardous weather outlook, Jun 30, 8:50 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT SAT JUN 30 2007
KSZ032-033-047>053-067>072-082-083-091>096-098>100-020400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
950 PM CDT SAT JUN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
VERY SERIOUS OR RECORD FLOODING IS OCCURRING OVER PARTS OF
SOUTHEAST KANSAS. SEE THE LATEST FLOOD STATEMENTS AND WARNINGS FOR
DETAILS ON THE RIVER FLOODING.
FLOOD OR FLASH FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF SOUTH
CENTRAL AND ALL OF SOUTHEAST KANSAS DUE TO THE FLOODING OF LOW
AREAS...CREEKS AND STREAMS. THE HEAVIEST RAINFALL OVERNIGHT IS
EXPECTED TO BE ALONG AND EAST OF HIGHWAY 75...WHERE TWO OR MORE
INCHES OF RAIN IS LIKELY.
PATCHY FOG IS POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS. VISIBILITIES COULD DROP AS LOW AS ONE MILE
IN SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE HEAVY RAINFALL IS ANTICIPATED FOR PARTS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS ON SUNDAY. THIS WILL LIKELY AGGRAVATE ONGOING
FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST
INFORMATION.
RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS...NOSH
AND WALNUT RIVERS ON SUNDAY AND INTO MONDAY. SEE THE LATEST FLOOD
WARNINGS FOR MORE INFORMATION.
THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY OVER MUCH OF
SOUTH CENTRAL AND SOUTHEAST KANSAS. HEAVY RAIN WILL BE THE PRIMARY
THREAT.
A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON
WEDNESDAY AFTERNOON AND THURSDAY NIGHT. SOME OF STORMS MAY BECOME
STRONG WITH MORE HEAVY RAINFALL EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF
FLOODING OR HEAVY RAINFALL WOULD BE GREATLY APPRECIATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jun 30, 7:51 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HEAVY RAIN IOLA 37.93N 95.40W
06/30/2007 M11.00 INCH ALLEN KS TRAINED SPOTTER
11 INCHES OF RAINFALL MEASURED IN THE LAST 24 HOURS NEAR
IOLA.
&&
CDJLocal storm report, Jun 30, 10:46 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 4 N CHANUTE 37.73N 95.46W
06/30/2007 ALLEN KS EMERGENCY MNGR
WATER ACROSS HIGHWAY 169 JUST WEST OF THE HUMBOLDT /
CHANUTE EXIT. THIS IS ALONG THE NEOSHO / ALLEN COUNTY
LINE.
&&
CDBFlash Flood, Chautauqua
- When
- July 1, 12:00 AM CST to 9:50 PM CST
- Where
- Chautauqua County, Sedan
- Cause
- Heavy Rain
- Property damage
- $48,000
- Reported by
- Emergency Manager
- Coordinates
- 37.130, -96.180
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Chautauqua County. This resulted in roughly 48 thousand dollars in damage.
Flash Flood, Cowley
- When
- July 1, 12:00 AM CST to 9:50 PM CST
- Where
- Cowley County, Winfield
- Cause
- Heavy Rain
- Property damage
- $320,000
- Reported by
- Emergency Manager
- Coordinates
- 37.250, -96.980
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Cowley County. The flash flooding and the ensuing river flooding resulted in roughly 320 thousand dollars in damage. Major flooding was observed on the Walnut River at Winfield with a crest of 35.79 feet recorded the evening of July 1st. This was 17.79 feet above flood stage. The Walnut River at Winfield remained above flood stage until July 3rd. Moderate flooding was also observed on the Walnut River and the Arkansas River at Arkansas City.
Flash Flood, Elk
- When
- July 1, 12:00 AM CST to 9:50 PM CST
- Where
- Elk County, Howard
- Cause
- Heavy Rain
- Property damage
- $27 million
- Reported by
- Emergency Manager
- Coordinates
- 37.470, -96.270
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Elk County. The flooding damaged or destroyed around 400 houses. This led 12 to 42 million dollars in damage. An awesome 21.49 inches of rain fell during the month of June. Much of this fell during the last few days of the month.
Flash Flood, Labette
- When
- July 1, 12:00 AM CST to July 2, 10:03 AM CST
- Where
- Labette County, Parsons
- Cause
- Heavy Rain
- Property damage
- $540,000
- Reported by
- Emergency Manager
- Coordinates
- 37.350, -95.270
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Labette County. The flash flooding and the ensuing river flooding resulted in 2 homes being destroyed and 11 others suffering major damage. This resulted in roughly 540 thousand dollars in damage. Major flooding was observed at Parsons and Oswego. Parsons recorded a crest of 35.05 feet while Oswego recorded a crest of 30.0 feet. These crests were 14.05 feet and 13 feet above flood stage respectively. The Neosho fell blow flood stage on the July 7th at both locations.
Flash Flood, Montgomery
- When
- July 1, 12:00 AM CST to July 2, 10:03 AM CST
- Where
- Montgomery County, Coffeyville
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $81 million
- Reported by
- Emergency Manager
- Coordinates
- 37.030, -95.630
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Montgomery County. The hardest hit areas were Independence and Coffeyville. The flash flooding combined with the ensuing record river flooding along the Verdigris River led to at least 500 homes being destroyed with another 55 sustaining major damages. Businesses in the county reported 23 million in losses and the cost to public infrastructure resulted in another 4 million in damages. Additionally, 43,000 acres of cropland were flooded. The Verdigris River also overtopped a levee protecting the refinery in Coffeyville resulting in an oily toxic mess that inundated areas downstream. The Verdigris River at Independence crested at 52.4 feet in the morning hours of July 1st. This was 22.4 feet above flood stage. At Coffeyville the river crested at 30.7 feet the evening of July 1st which is 12.7 above flood stage. Again, both of these crests were records. The river remained above flood stage for both cities until July 7th. Unfortunately there was one fatality. A 55 year old man was found in the Budget Inn in Coffeyville. An autopsy revealed that the individual died as a result of drowning. This tragedy was compounded by the fact that the individual was warned twice that floodwaters would inundate the hotel but on both occasions the individual refused to leave. The Coffeyville Journal and the Arkansas City Traveler contributed to this report.
Flash Flood, Allen
- When
- July 1, 12:00 AM CST to July 2, 10:03 AM CST
- Where
- Allen County, Iola
- Cause
- Heavy Rain
- Property damage
- $6.0 million
- Reported by
- Emergency Manager
- Coordinates
- 37.920, -95.400
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Allen County. The flash flooding and the ensuing river flooding caused an estimated 3 million dollars in damages to private property and 3 million dollars in damage to public infrastructure. Additionally, the flood water damaged and estimated 8,000 acres of crops. Moderate flooding occurred on the Neosho River with a crest of 26.9 feet recorded at Iola. This was 11.9 feet above flood stage. The river remained above flood stage until the afternoon of July 3rd.
Flash Flood, Neosho
- When
- July 1, 12:00 AM CST to July 2, 10:03 AM CST
- Where
- Neosho County, Chanute
- Cause
- Heavy Rain
- Property damage
- $12 million
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -95.470
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Neosho County. The flash flooding and the ensuing river flooding resulted in roughly 100 homes being destroyed and another 50 sustaining major damage. This resulted in at least 10.5 million dollars in damages. An additional 1.5 million dollars in damage was reported public infrastructure. The Neosho River reached a record crest of 40.6 feet on the morning of July 2nd. This was 11.6 feet above flood stage. Major flooding was seen on the Neosho at Chanute when a crest of 36.82 feet was recorded on the morning of July 1st. The Neosho inundated the city of Chanute with some areas under as much as 7 to 8 feet of water. The river remained above flood stage at Chanute until July 4th and at Erie until July 5th.
Flash Flood, Wilson
- When
- July 1, 12:00 AM CST to July 2, 10:03 AM CST
- Where
- Wilson County, Fredonia
- Cause
- Heavy Rain
- Property damage
- $22 million
- Reported by
- Emergency Manager
- Coordinates
- 37.530, -95.820
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Wilson County. The flash flooding and the ensuing river flooding led to approximately 500 homes sustaining major damage which resulted in an estimated 15 million dollars in damage. Additionally, 6.6 million dollars of damage was done to public infrastructure. The Fall River at Fredonia had a record crest of 41.12 feet on the morning of June 30th. This is 24.12 feet above flood stage. The river fell below flood stage early in the morning of July 2nd.
Flash Flood, Woodson
- When
- July 1, 12:00 AM CST to 3:04 PM CST
- Where
- Woodson County, Yates Center
- Cause
- Heavy Rain
- Property damage
- $71,000
- Reported by
- Emergency Manager
- Coordinates
- 37.880, -95.730
Extremely heavy rainfall from the end of June into early July caused flash flooding throughout Woodson County. This resulted in roughly 71 thousand dollars in damage.
Flood, Butler
- When
- July 1, 12:00 AM CST to 9:22 PM CST
- Where
- Butler County, El Dorado
- Cause
- Heavy Rain
- Property damage
- $108,000
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.870
Heavy rainfall from the end of June into early July caused flooding throughout Butler County. This resulted in roughly 108 thousand dollars in damage.
Flood, Greenwood
- When
- July 1, 12:00 AM CST to 9:22 PM CST
- Where
- Greenwood County, Eureka
- Cause
- Heavy Rain
- Property damage
- $51,000
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.300
Heavy rainfall from the end of June into early July caused flash flooding throughout Greenwood County. This resulted in roughly 59 thousand dollars in damage.
Flood, Sumner
- When
- July 1, 12:00 AM CST to 9:48 PM CST
- Where
- Sumner County, Oxford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.280, -97.170
Flood, Woodson
- When
- July 1, 3:05 PM CST to July 4, 7:33 AM CST
- Where
- Woodson County, Yates Center
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.880, -95.730
Flood, Chautauqua
- When
- July 1, 9:51 PM CST to July 3, 7:19 AM CST
- Where
- Chautauqua County, Sedan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.130, -96.180
Flood, Cowley
- When
- July 1, 9:51 PM CST to July 3, 7:19 AM CST
- Where
- Cowley County, Winfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.250, -96.980
Flood, Elk
- When
- July 1, 9:51 PM CST to July 4, 7:30 PM CST
- Where
- Elk County, Howard
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.470, -96.270
Flood, Labette
- When
- July 2, 10:04 AM CST to July 4, 7:30 PM CST
- Where
- Labette County, Parsons
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.350, -95.270
Flood, Montgomery
- When
- July 2, 10:04 AM CST to July 4, 7:30 PM CST
- Where
- Montgomery County, Independence
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -95.720
Flood, Allen
- When
- July 2, 10:04 AM CST to July 3, 7:26 AM CST
- Where
- Allen County, Iola
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -95.400
Flood, Neosho
- When
- July 2, 10:04 AM CST to July 4, 7:30 PM CST
- Where
- Neosho County, Chanute
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.680, -95.470
Flood, Wilson
- When
- July 2, 10:04 AM CST to July 4, 7:33 AM CST
- Where
- Wilson County, Fredonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.530, -95.820
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
- Drought in Wisconsin, July 1 to 31, 2007$1.1 million · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48701, 48703, 48705, 48711, 48721, 48729, 48732, 48736, 48737, 48858, 48859, 48861, 48856, 48812, 48833, 48842, 48844, 48845, 48852, 48854, 48855.